The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Proton Pump Inhibitors – decrease efficacy of immunotherapy?

Forums General Melanoma Community Proton Pump Inhibitors – decrease efficacy of immunotherapy?

  • Post
    Christinad
    Participant
      Hi All,

      I’m taking 2 Prilosec (PPI) and 2 Pepcid (H2blocker) in the evening to help manage gastritis/reflux. Some studies suggest the use of a PPI can lower the efficacy of immunotherapy. Anyone else have insight on this?

      Celeste, have you read any reliable article that supports this theory?

    Viewing 1 reply thread
    • Replies
        ed williams
        Participant
          Interesting topic which caught my eye since I started taking Proton pump inhibitors from time to time, after developing acid reflux issues from Nivo treatments. never heard of negative association before but did come across some retrospective studies that you might find interesting! nothing was looked at prospectively that I could find so always good to take information from retrospective studies with the disclaimer that it hasn’t been studied in a controlled setting. https://ascopubs.org/doi/abs/10.1200/JCO.2019.37.15_suppl.e14092. https://jitc.bmj.com/content/jitc/8/2/e001361.full.pdf
          Christinad
          Participant
            Hi Ed,

            Thank you for sharing the articles. I will read them both. I know you’ve suffered quite a bit from reflux. I thought of you when I read my PET scan report and it showed intense FDG activity and wall thickening of the stomach, but the radiologist said favorable for “gastritis”.  I didn’t know gastritis shows on a PET scan. I thought that was interesting. My GI doc said if it’s not better on next scan he’s going to scope me. Despite taking double the usual prescribed dose, I still suffer daily. I’m not complaining though because I woke up today and we know the alternative could be worse.

        Viewing 1 reply thread
        • You must be logged in to reply to this topic.
        About the MRF Patient Forum

        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.